Q. Is it safe to take Clenbuterol being overweight and asthmatic?

Answered by
Dr. Pooja Pardhi
and medically reviewed by iCliniq medical review team.
Published on Apr 05, 2016 and last reviewed on: Jun 26, 2019

Hi doctor,

I am 33 years old. My height is 176 cm and I weigh 77 kg. I started hitting gym a month back. I am into 1 hour daily workout, which include both aerobic and anaerobic exercises.  As per the BMI report, I was informed to keep my weight under 67-72 kg. Recently my gym trainer informed me about the pill Clenbuterol and it is safe to go for it. I went through a few websites and came to know it is more effective in burning fat, muscle build up and also used for treating asthma patients. My medical background is, I am an asthma patient. My recent medical checkup indicated that I have BP which is marginally little higher than regular and doctors indicated that it is not that much to be concerned about. I came to know, Clenbuterol is a steroid which has lots of other side effects like muscle cramp, dizziness, hand shaking, heart problems and effect on aorta. It has short and long-term effects too. It is completely banned in few countries and not available through prescription as well. Can you please inform me whether I have to go for it? Also, I want to reduce my weight without any side effects. As I am working as a software engineer, there might be a possibility that I will be traveling across countries and need to go for blood and urine tests for visa approval. I would like to know whether it will cause any problem in these cases as it is an illegal drug. Please let me know if any further details required from my side. Thank you in advance.

Dr. Pooja Pardhi

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

  • The drug you have mentioned is a beta2-adrenergic agonist and it can cause bronchodilation in asthmatics and can also burn fat.
  • It has other side effects also such as it can cause tremors, increased heart rate, high blood pressure, muscle cramps and can also alter potassium level in your body. So, it is better to avoid it.
  • Since you are already taking anti-asthma drugs, there is no need of taking this drug.
  • You can take other short acting beta2-adrenergic agonist as required.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Hi doctor,

Thanks for the suggestion. If you do not mind, can you please refer me few beta2 agonist which would be safe and does not have any side effect? As I am suffering from asthma, I am not able to perform my workouts to that extent where I will be able to lose my body fat and bring myself in shape. The drug I am preferring would result in fat burn and enhance my workout capability to greater extent. Thank you.

Dr. Pooja Pardhi

General Medicine Internal Medicine
#

Hi,

Welcome back to icliniq.com.

  • You can use tablet Rotacaps (Salbutamol sulfate) as required, whenever you develop wheezing and brochospasm due to exercise.
  • You can try Duolin inhaler.
  • Try to reduce weight with diet too.

For further queries consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Also Read Answers From:

Related Questions & Answers


Is there any BP medicine without side effect?

Query: Hi doctor, I am a cardiac patient since 16 years after a massive MI followed by an angioplasty. Thereafter, I was taking medication to control high BP along with Aspirin as well as for cholesterol. Recently, I have another mild attack and did my second angioplasty. My BP is fluctuating between 150/9...  Read Full >>


Dr. Rishu
Cardiologist

Answer: Hi, Welcome to icliniq.com. Nebistar - Nebivolol is a beta blocker and is associated with dizziness and erectile dysfunction. I would suggest you shift from Nebistar 5 mg to Carvedilol 6.25 mg twice daily for two weeks and thereafter increasing the dosage to 12.5 mg twice daily optimum for heart p...  Read Full

My asthmatic mother's X-ray is negative for TB. What else this could be?

Query: Hello doctor, My mother has asthma as she used to smoke and live near roads. Her X-ray showed that trachea is in the midline, the cardiac shadow is not enlarged, pulmonary vasculatures are not prominent, hemidiaphragm is flattened, costophrenic sulci are blunted, right lower lung infiltrates presen...  Read Full >>


Dr. Mahmoud Ahmed Abelrahman Abouibrahim
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have checked the attached report, along with the data you provided (attachment removed to protect patient identity). Your mother has COPD which is a chronic obstructive lung disease due to changes in the lung with age and due to smoking. In COPD the air is entrapped ins...  Read Full

Penis enlargement exercises led to swollen veins on my shaft. Please guide me.

Query: Hello doctor, I am a healthy 33 year old male. I have sex regularly and masturbate regularly. Over the years, I dabbled in penis enlargement exercises. I quit doing them a while back because I felt it was causing a damage to the penis. Recently, I used a cock ring, but for not more than ten minute...  Read Full >>


Dr. Shahil Khant
Urologist

Answer: Hello, Welcome to icliniq.com. I have seen the images sent by you (attachment removed to protect patient identity). If there is a pain of veins, especially when you touch them, or any signs of inflammation, only then it is a thrombophlebitis of veins. In your case, it could be thrombophlebitis, but...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.